Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 271, NWS Cheyenne, WY

October 4, 2018Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Oct 4, 2018, 1:05 PM MDT for Albany County, Wyoming. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2018, 1:05 PM MDT (19:05 UTC)
Expired
Oct 4, 2018, 1:46 PM MDT
In force
41 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 1:20 PM MDTTSTM WND GST 5818 Sw Laramie, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

786 
WUUS55 KCYS 041905
SVRCYS
WYC001-042000-
/O.NEW.KCYS.SV.W.0271.181004T1905Z-181004T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
105 PM MDT THU OCT 4 2018

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Southwestern Albany County in southeastern Wyoming...

* Until 200 PM MDT.

* At 104 PM MDT, severe thunderstorms were located along a line
  extending from near Illinois Creek Campground to 8 miles west of
  Glendevey, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Rob Roy Reservoir, Rob Roy Campground, Miller Lake Campground and 
  Evans Creek Campground around 110 PM MDT.
  Albany, Lake Owen and Lake Owen Campground around 115 PM MDT.
  Centennial, Libby Creek Campground and Woods Landing-Jelm around 
  120 PM MDT.
  Lake Hattie Reservoir around 125 PM MDT.
  The Buttes around 145 PM MDT.

This includes Interstate 80 in Wyoming between mile markers 297 and
304.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4100 10630 4138 10631 4141 10576 4101 10546
      4099 10550
TIME...MOT...LOC 1904Z 235DEG 51KT 4111 10631 4075 10610 

HAIL...<.75IN
WIND...60MPH
 
$$

Rubin
3 follow-up statements
947 
WWUS55 KCYS 041933
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
133 PM MDT THU OCT 4 2018

WYC001-042000-
/O.CON.KCYS.SV.W.0271.000000T0000Z-181004T2000Z/
Albany WY-
133 PM MDT THU OCT 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTH CENTRAL ALBANY COUNTY...

At 132 PM MDT, severe thunderstorms were located along a line
extending from near Lake Hattie Reservoir to 10 miles northeast of
Four Corners, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated. At 120 PM MDT, a trained weather spotter 
         reported a 58 mph wind gust.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
south central Albany County.

This includes Interstate 80 in Wyoming between mile markers 297 and
304.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4099 10586 4140 10600 4141 10576 4101 10546
      4099 10550
TIME...MOT...LOC 1932Z 270DEG 51KT 4131 10594 4094 10573 

HAIL...<.75IN
WIND...60MPH
 
$$

Rubin
678 
WWUS55 KCYS 041934
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
134 PM MDT THU OCT 4 2018

WYC001-042000-
/O.CON.KCYS.SV.W.0271.000000T0000Z-181004T2000Z/
Albany WY-
134 PM MDT THU OCT 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTH CENTRAL ALBANY COUNTY...

At 133 PM MDT, severe thunderstorms were located along a line
extending from near Lake Hattie Reservoir to 10 miles northeast of
Four Corners, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated. At 120 PM MDT, a trained weather spotter 
         18 miles southwest of Laramie, reported a 58 mph wind gust.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
south central Albany County.

This includes Interstate 80 in Wyoming between mile markers 297 and
304.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4099 10586 4140 10600 4141 10576 4101 10546
      4099 10550
TIME...MOT...LOC 1933Z 270DEG 51KT 4131 10594 4094 10573 

HAIL...<.75IN
WIND...60MPH
 
$$

Rubin
225 
WWUS55 KCYS 041946
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
146 PM MDT THU OCT 4 2018

WYC001-041956-
/O.CAN.KCYS.SV.W.0271.000000T0000Z-181004T2000Z/
Albany WY-
146 PM MDT THU OCT 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALBANY COUNTY IS
CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 4099 10586 4140 10600 4141 10576 4101 10546
      4099 10550
TIME...MOT...LOC 1944Z 235DEG 51KT 4141 10576 4104 10555 

$$

Rubin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 11:51 AM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 4, 11:51 AM MDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1151 AM MDT Thu Oct 4 2018

.UPDATE...
Issued at 938 AM MDT Thu Oct 4 2018

Quick update to the precip chances this morning and afternoon.
Also included areas of fog over the I-80 summit through 18z.
Showers and thunderstorms over the Grand Junction area will make
their way into western Carbon County between 18-20z. This should
bring a good shot of rain through the afternoon. PoPs and cloud
cover were increased to cover that possibility. Guidance also
indicates some light snow may be possibly in the Snowys/ Sierra
madre Ranges late this evening and overnight. Impacts are not
expected with amounts of 1 to 3 inches possible above 10,000
feet.

&&

.SHORT TERM...(Today through Friday night)
Issued at 323 AM MDT Thu Oct 4 2018

Cooler and unsettled weather is expected across the CWA today
through Friday as a couple shortwaves pass across the area.
Currently some mainly light showers lifting across mainly the
Panhandle early this morning and should be out of the CWA for the
most part by mid-morning though some additional activity may move
into western areas. A shortwave will move across the CWA this
afternoon with sctd showers and even a few tstrms associated with
it. This will lift out this evening bringing a lull in the
activity before the next shortwave moves by on Friday bringing
another round of mostly showers. Higher mtns should see some snow
showers with a couple inches over the higher peaks before ending
early Friday evening. Chilly conditions for Friday night as skies
clear and winds become light with mins generally in the mid 20s to
lower 30s.

.LONG TERM...(Saturday through Wednesday)
Issued at 323 AM MDT Thu Oct 4 2018

Next shortwave will move over the western CONUS Saturday, digging
and subsequently cutting off an upper low over Utah Sunday. Cooler
air will filter down across the CWA Sunday with a pretty wet day
expected as a rather diffluent upper flow over the top of surface
upslope flow over the CWA. Pcpn should be mostly rain outside of the
mtns but snow levels will lower by Sunday night. Some decent
snowfall a possibility late Sunday through Sunday night over the
mtns as the upper system will be moving only slowly eastward through
Monday. Guidance temps probably too warm Monday and Tuesday given
clouds and pcpn and lowered them some. Next shortwave will pass by
on Weds keeping unsettled conditions in place.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1146 AM MDT Thu Oct 4 2018

Wyoming TAFS...VFR, except MVFR at Rawlins after 12Z Friday.
Isolated showers and thunderstorms in the vicinity through 01Z.
Wind gusts from 25 to 35 knots through 01Z.

Nebraska TAFS...VFR. Isolated showers in the vicinity through 00Z.
Wind gusts from 25 to 35 knots through 00Z.

&&

.FIRE WEATHER...
Issued at 323 AM MDT Thu Oct 4 2018

Fire weather concerns look to be quite low into early next week
with a cool and rather moist weather pattern setting up over the
region. A couple of disturbances will move across the area today
and Friday before a stronger and colder system moves into the
western part of the country over the weekend. wetting rains look
to be a good bet over much of the area through the weekend with
some accumulating snows over the higher mountains.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...AL
SHORT TERM...RE
LONG TERM...RE
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Oct 4, 6:14 AM MDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
614 AM MDT Thu Oct 4 2018

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
051030-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
614 AM MDT Thu Oct 4 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Patchy dense fog will impact travel along Interstate 80 between
Cheyenne and Laramie early this morning. Visibilities will be
limited to a quarter mile at times.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ104-105-109>111-113-115-051030-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-
614 AM MDT Thu Oct 4 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered thunderstorms will occur mainly early this
morning then again this afternoon. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

WYZ103-112-114-116-051030-
North Laramie Range-Sierra Madre Range-Snowy Range-
South Laramie Range-
614 AM MDT Thu Oct 4 2018

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Patchy dense fog will impact travel along Interstate 80 between
Cheyenne and Laramie early this morning. Visibilities will be
limited to a quarter mile at times.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Some snow is expected to fall at times this weekend into early
next week. The heaviest snow should occur Sunday night into Monday
with the possibility for significant accumulations at that time.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 1:37 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie53 min
Oct 4, 2:08 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte36 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.